MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 12/14 ARTICUL 44MM M SPEC+1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 12/14 ARTICUL 44MM M SPEC+1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-61-000
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Adhesion(s) (1695); Foreign Body Reaction (1868); Pain (1994); Insufficient Information (4580)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a metal on metal construct.Revised due to corrosion on the head neck taper joint.Converted to a poly on ceramic construct.Lab results provided were below 7 ppb.Doi: (b)(6), 2007; dor: (b)(6), 2020; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : a complaint device manufacturing (dhr) reviews will not be performed.Per wi-3430 it has been determined that should related reports be identified a dhr review is not required.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Removed patient code: blood heavy metal increased.Metal ion levels were noted to be below reportable levels.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received from medical records.After review of medical records, it was indicated that the patient developed subsequent bilateral hip pain secondary to metal ion disease.Left side has pain, dysfunction as well as elevated serum cobalt and chromium levels.The patient was then revised for metallosis of the left hip from a metal-on-metal tha.Operative notes reported that the underlying trunnion showed signs of mild corrosion particularly around the based of the trunnion with blackening of the metal.There was no evidence of gross pitting or delamination of the trunnion.There was surrounding evident of metallosis in the inner aspect of the hip capsule.There was a mild amount of tissue scarring in the interval between the liner and the shell.Doi: (b)(6) 2007, dor: (b)(6) 2020, left hip.

Brand Name
12/14 ARTICUL 44MM M SPEC+1.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key11003802
Report Number1818910-2020-26875
Device Sequence Number3486640
Product Code JDI
UDI-Device Identifier10603295034032
UDI-Public10603295034032
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1365-61-000
Device Catalogue Number136561000
Device Lot Number2225935
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer01/13/2021
02/05/2021
03/24/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date01/13/2021
02/18/2021
03/25/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN CAN BONE SCREW 6.5MMX25MM; PINN CAN BONE SCREW 6.5MMX30MM; PINNACLE MTL INS NEUT44IDX62OD; PINNACLE SECTOR II CUP 62MM; SUMMIT POR TAPER SZ9 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR